Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Type 2 diabetes patient, itchy red mottled skin on legs, high BS, related to diabetes ?

husband is type 2 diabetic. he has not been good with monitoring. recently developed itchy, red mottled looking skin on the lower extremeties of his legs. when he finally checked BS, it was high. went to his MD..and was told it was a celluitis and put him on a high dose of antibiotic . Made no reference to it having anything to do with diabetes . On day 4 of drug , no change. we are monitoring his diet and have initiated an exercise program and are slowly bringing this BS down. I feel this leg problem may be related to the diabetes, but other causes may be what?
Asked On : Thu, 26 Apr 2012
Answers:  1 Views:  272
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Radiologist, Nuclear Medicine 's  Response
anyone can get cellulitis (infection oof the subcutaneous layer of the skin) but it is commoner if you have diabetes. The state of higher sugar in the blood predisposes diabetics to infections. Furthermore, diabetics have more leg/feet problems due to poorer circulation (due to arteries hardening up).

In general, good control of blood sugar is essential. Feet hygeine & care is also very important
Answered: Tue, 8 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor